Q. I feel a tight band like pressure on my head while wearing specs. Why?

Answered by
Dr. Ramchandra Lamba
and medically reviewed by Nithila A
Published on May 10, 2019

Hello doctor,

I feel a tight band like pressure around my head while wearing specs. I try not to flinch my head muscles while feeling the head pressure fearing it will escalate the pressure feeling. I started wearing specs from the age of 16, and now I am 19. I do not want to wear contact lenses and cannot go for LASIK because of keratoconus in my right eye. When can I get rid of this feeling or get a proper way of coping with it?

Dr. Ramchandra Lamba

Psychiatry Psychologist/ Counsellor Sexology
#

Hello,

Welcome to icliniq.com.

You probably have a tension-type headache. This can be managed with medicine and relaxation exercises and by reducing the stress as well. Even with specs, you can manage these headache symptoms. For more clarity on your symptoms and further evaluation, you can visit nearby psychiatrist or neurologist. So as of now, limit your time in watching tv or mobile. Do regular relaxation exercises, manage your stress effectively and have adequate sleep.

Painkiller drugs like Paracetamol or Ibuprofen can be used whenever required. A drug like Fluoxetine or SSRI (selective serotonin reuptake inhibitor) can be used to manage symptoms associated with stress. I hope this clarifies your concern.

Thank you doctor,

Can you list and explain some effective relaxation exercises for managing tension-type headaches?

Dr. Ramchandra Lamba

Psychiatry Psychologist/ Counsellor Sexology
#

Hello,

Welcome back to icliniq.com.

Do stretching exercises of head and neck muscles, also go for Jacobson's progressive muscles relaxation exercises. Learn how to practice it effectively or visit a nearby psychiatrist for the same. Also, as you have eye problem, you can do eye exercise as well like every 20 minutes of near work you can focus your eye at least 20 feet away object for 20 seconds that will give you some relief from eye strain. And if symptoms persist then medications from Tricyclic antidepressant can be beneficial.

Also Read Answers From:

Related Questions & Answers


I have headache after using Nevanac ophthalmic suspension

Query: Hello doctor, I am 37 years old. I have discomfort and mild pain in the right eye since last four days. The doctor has advised taking Nevanac ophthalmic suspension 0.1 suspension, and Maxmoist eye drops for dry eye. He has advised to take Nevanac one drop four times daily in both eyes, and Maxmoist ...  Read Full »

My sister has a headache that does not subside with pain medications. Please help.

Query: Hello, My sister has headaches from the last six months. Earlier, it was random, but from the last two months, it is continuous. The MRI is normal and no medicines are working. Please help.  Read Full »

Does the blood pressure medication could cause headaches?

Query: Hi doctor, I am a 50 year old female. I have aches in my limbs and thighs especially at night. It is often characterized by heaviness in limbs. I am getting headache chiefly in left side of the head. I am taking painkiller at least once in a week for the same. I am taking Newtel 40 mg for blood pres...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.